Pravachol and Weight Gain

Weight gain has not been recognized as a side effect of Pravachol. However, if you are taking Pravachol and weight gain occurs, there are a number of things you can do to help shed the pounds. Suggestions include eating a low-cholesterol diet, participating in regular physical activity, and limiting your alcohol intake.

Is There a Link Between Weight Gain and Pravachol?

With certain cholesterol medications, weight gain can be a rare but possible side effect. However, with Pravachol® (pravastatin sodium), weight gain is not a recognized side effect.
 

Pravachol and Weight Gain: Suggestions

If you are noticing weight gain with Pravachol, there are some things that you can do. Some suggestions include:
 
 
    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
 
  • Participate in regular physical activity for at least 30 minutes a day on most days of the week
  • Limit your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 

Final Thoughts

If you are taking Pravachol and weight gain occurs, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the problem continues, your healthcare provider may recommend other lifestyle choices or a possible switch to another cholesterol medication.
 
10 Foods That Lower Cholesterol

Pravachol Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.